MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TANDEM INTL BIPOLAR 40OD 22ID; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED

SMITH & NEPHEW, INC. TANDEM INTL BIPOLAR 40OD 22ID; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Model Number 71324040
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Joint Dislocation (2374)
Date of Event 02/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference:case (b)(4).
 
Event or Problem Description
It was reported that, after a thr surgery had been performed on (b)(6) 2023, the patient dislocated the hip joint due to improper movement 7 days later, and the acetabular cup fell off during the reduction process.This adverse event was solved trough a revision surgery performed on (b)(6) 2023 in which the femoral head and acetabular component were explanted and changed.Patient current health status is stable.
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation.However, the clinical/medical investigation concluded that, he x-ray photos provided and confirm the reported findings of a dislocated bipolar shell.Based on the information provided the reported dislocation was the result of failure to maintain post-operative hip precautions.The patient impact beyond the reported revision could not be determined.No further clinical/medical assessment can be rendered at this time.Should any additional clinical information be provided, this complaint will be re-evaluated.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For tandem intl bipolar 40od 22id and cocr 12/14 fem head 22 + 0 a review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed device.For tc-plus ps solu tibial insert ps 4/11mm a review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.For tc-plus ps solu tibial insert ps 4/11mm a review of the instructions for use states joint dislocation as a ¿potential adverse device effect¿ in combination with the implantation of a hip prosthesis.For cocr 12/14 fem head 22 + 0 a review of the instructions for use for total hip systems revealed that dislocation has been identified in warnings and precautions, that may result from improper selection of the neck length and cup, stem positioning, muscle looseness and/or malpositioning of components.For tandem intl bipolar 40od 22id a review of the instructions for use for endoprostheses systems revealed that care must be taken to assess the viability of the acetabular hyaline cartilage and the presence of any irregularity, anomaly, or surface configuration which may predispose to subluxation and/or dislocation of the prosthesis as a warning.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, patient anatomy, postoperative care or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
TANDEM INTL BIPOLAR 40OD 22ID
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16587418
Report Number1020279-2023-00616
Device Sequence Number1688393
Product Code KWY
UDI-Device Identifier03596010494313
UDI-Public03596010494313
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K023743
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71324040
Device Catalogue Number71324040
Device Lot NumberP2136633
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer04/20/2023
05/05/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date04/20/2023
05/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71302200 / 20KM17838; 71302200/COCR 12/14 FEM HEAD 22 + 0; 75010463 / C2130537; 75100463/POLARSTEM STEM STD TI/HA 0 NON-CEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexFemale